MAUDE Adverse Event Report: ALCON GRIESHABER AG GRIESHABER REVOLUTION DSP FORCEPS; FORCEPS, OPHTHALMIC

ALCON GRIESHABER AG GRIESHABER REVOLUTION DSP FORCEPS; FORCEPS, OPHTHALMIC
Catalog Number 705.44
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/07/2022
Type of Reportable Event Malfunction
Event or Problem Description
A physician reported that during a surgery an ophthalmic forceps did not open.The surgery was completed after replacing the product with another one.There was no patient harm.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.A sample has been received by manufacturing that has not yet been evaluated.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
A review of the device history record (dhr) traceable to the reported lot number, indicates that the product was processed and released according to the product¿s acceptance criteria.The samples are received, with outer blister and cover foil, but without inner blister.The samples show macroscopic signs of damage.The samples show signs of surgery residues.And both are returned in a opened status.The samples were visually inspected with the aid of a photomicroscope with various magnifications.The samples were functionally tested.It was noticed, that the forceps gets stuck in a closed status (it's inconclusive why the forceps get stuck, because the forceps are both totally bent.Its possible that this is the reason why the forceps get stuck).As the blister was opened by the customer, he handled the product.The point in time when the malfunction occurred, can no longer be determent.The customers complaint is confirmed.It cannot be determined, how or where the damage to the sample occurred.Therefore, a root cause for the customers reported event could not be determined.However, the damage was consistent with damage that can occur, due to improper handling.The exact root cause for the customers reported event is unknown.Therefore, specific action cannot be taken.Complaints are reviewed and monitored at regular intervals for adverse trends.No adverse trends have been observed, associated with the reported product and event.No action has been identified for this reported event.The manufacturer internal reference number is: (b)(4).

Brand Name
GRIESHABER REVOLUTION DSP FORCEPS
Common Device Name
FORCEPS, OPHTHALMIC
Manufacturer (Section D)
ALCON GRIESHABER AG
winkelriedstrasse 52
schaffhausen 8203
SZ  8203
Manufacturer (Section G)
ALCON GRIESHABER AG
winkelriedstrasse 52
schaffhausen 8203
SZ   8203
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key15690410
Report Number3003398873-2022-00092
Device Sequence Number6821920
Product Code HNR
UDI-Device Identifier07612717064263
UDI-Public07612717064263
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number705.44
Device Lot Number144JYU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/25/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/17/2022
Supplement Date Received by Manufacturer12/27/2022
Initial Report FDA Received Date10/28/2022
Supplement Report FDA Received Date01/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown